MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 65SP040
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer facility phone number: (b)(6).
 
Event or Problem Description
Information was received indicating that a smiths medical trach's flange was torn from the base.A trach change was performed by medical professionals to resolve the issue.Before and after the replacement, there was no particular change in respiratory status of the patient.There was no patient injury.There were no reported adverse events.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A sample was received for evaluation.The sample was received in used condition, without its original packaging and with its certificate of safe handling.Visual inspection was performed under normal conditions of illumination and it was observed that one flange was broken.The failure is confirmed.The broken components were inspected using a digital microscope with a scale of 30x (magnification), to observe better the shape of the rupture in both components.Component one, it was observed that the cut was clean; no flash is observed in the periphery.In component two, the shape is clean; no flash was observed in the periphery.A retrospective review for the complaints related to this product family was completed and a total of two complaints had been received for this particular failure (broken flange).Both complaints were received from different part number and customer.This retrospective review concludes that there is no trend associated to this failure of broken flange.Based on the test performed, it is concluded that failure reported could not be reproduced during the molding process since the cut created is not in the same position as sample received, the reproduced cut is deeper than cut from sample received.Based on instruction for use, neckstraps could be damaged by contact with sharp edges from tracheostomy holders.Therefore, it is recommendable use the twill tape holder supplied with the product.Most probable root cause is that damaged occurred outside of manufacturing facilities.Although the defect could not be reproduced during molding process, production personnel was notified.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
3-21-2 motohama-cho, naka-ku,
minneapolis, MN 55442
MDR Report Key11886438
Report Number3012307300-2021-05096
Device Sequence Number3710655
Product Code JOH
UDI-Device Identifier15021312000306
UDI-Public15021312000306
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number65SP040
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian